Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diabetic, increased fat on abdomen. Taking insulin. How can the excess fat be reduced?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My father is a diabetic for the past 30 years, his age is 70 now and he has been on insulin for the past 4 years.
earlier he was using other medicines and diet to control diabetes.
off late the fat on his stomach and abdomen region has increased a lot
is this because of taking regular insulin injections on the stomach and how can this be reduced.
Posted Sat, 30 Jun 2012 in Diabetes
Answered by Dr. Pragnesh Vachharajani 54 minutes later

Thanks for posting your query.

I can appreciate your concern for your father.

The increase in fat over abdomen can not be due to insulin injections.

Normally the patients who are not physically active tend to put on fat on abdomen. Insulin can lead to over all some increase in weight which was lost due to poor glucose control.

Other wise Insulin does not produce any major side effects.

Please advise him to do following which should help.

>Remain active and do regular exercise like walking etc.
>Maintain good posture while seating
>Under the guidance of your doctor/physio he can do some exercise to reduce the fat on abdomen.
>Keep changing the site of injection.
>Your doctor or diabetes educator can guide you on this.
>Along with insulin, regular diet control and regular physical activity is must for better control of diabetes.

I hope this helps.

Please feel free to write again if you have some more queries.

If you do not have further query please accept the answer.

Wishing him good health.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor